Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Finite element approximations of nonlinear elastic waves

Author: Charalambos G. Makridakis
Journal: Math. Comp. 61 (1993), 569-594
MSC: Primary 73V05; Secondary 65M60, 73D15, 73D35
MathSciNet review: 1195426
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we study finite element methods for a class of problems of nonlinear elastodynamics. We discretize the equations in space using Galerkin methods. For the temporal discretization, the construction of our schemes is based on rational approximations of $ \cos x$ and $ {e^x}$. We analyze semidiscrete as well as second- and fourth-order accurate in time fully discrete methods for the approximation of the solution of the problem and prove optimal-order $ {L^2}$ error estimates. For some schemes a Taylor-type technique is used so that only linear systems of equations need be solved at each time step. In the proofs we need various estimates for a nonlinear elliptic projection, the proofs of which are also established in the paper.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 73V05, 65M60, 73D15, 73D35

Retrieve articles in all journals with MSC: 73V05, 65M60, 73D15, 73D35

Additional Information

Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society